Texas, 2015Flash Flooding and Hail in Texas, May 25 to 26, 2015
May 25 to 26, 2015 · NWS HGX · 36 events in 15 counties and zones
Across already very saturated grounds, a slow moving line of thunderstorms moved into Harris County from central Texas during the evening hours of the 25th. Very heavy rainfall began in the mid evening hours across the northern portions of the county, while additional thunderstorms developed over central Fort Bend County and moved into Harris County from the southwest.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 8
- Injuries
- 0
- Property damage
- $26 million
- Crop damage
- None recorded
- Events
- 36
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Across already very saturated grounds, a slow moving line of thunderstorms moved into Harris County from central Texas during the evening hours of the 25th. Very heavy rainfall began in the mid evening hours across the northern portions of the county, while additional thunderstorms developed over central Fort Bend County and moved into Harris County from the southwest. A period of thunderstorm cell training occurred from around 10 PM to 1 AM from Fort Bend County into north-central Harris County where the cells merged with the line of storms moving southward from northern Harris County. Thunderstorm cell mergers continued over central and southwest Harris County for several hours resulting in widespread significant flooding. The Houston/Galveston National Weather Service Office issued their first ever Flash Flood Emergency for this event. The area's worst flooding was focused across the western portion of Harris County from the northwest side of the City of Houston to Addicks to Sharpstown to Richmond in central Fort Bend County. Hundreds of water rescues (mainly motorists stranded on area freeways and roadways) were performed by various agencies during the height of the rainfall. After daylight on the 26th, the Houston Fire Department responded to many requests for assistance of residences in flooded homes. Seven fatalities were directly related and one additional fatality was indirectly related to the flooding. Three fatalities resulted from the capsizing of a Houston Fire Department rescue boat in Brays Bayou and the other four were all flooded vehicle related. Rainfall totals averaged 3 to 4 inches across much of Harris County with totals of 4 to 6 inches from Humble to Jersey Village to Katy, and then eastward to Galveston Bay. Rainfall totals of 8 to 10 inches were recorded on the northwest side of the City of Houston southwest to Sugar Land. A maximum rainfall accumulation of 11 inches was recorded at Brays Bayou and Beltway 8. A CoCoRaHS observer 6.2 miles west of Downtown Houston recorded 10.03 inches of rainfall. Another observer 3.4 miles northeast of Richmond in Fort Bend County recorded 11.88 inches of rainfall. Maximum rainfall rates included 4.8 inches in one hour, 8. 3 inches in three hours, and 10.1 inches in six hours. The combination of the heavy rainfall and associated overflow of area creeks, rivers and bayous caused flood damage to thousands of homes and close to 100 commercial buildings.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at May 25, 2:59 PM CST, 2 hours 1 minute earlier.
Area forecast discussion, May 25, 2:59 PM CST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
359 PM CDT MON MAY 25 2015
.DISCUSSION...
SHORTWAVE MOVING ACROSS NORTH TEXAS THIS AFTERNOON HAS GENERATED
FAST MOVING LINE OF TSTMS ALONG W/ SOME SUPERCELLS. TRAILING
THUNDERSTORMS EXTEND SOUTHWARD INTO THE HILL COUNTRY AND ARE BEING
FED BY 30-35KT LLJ FROM THE GULF ALONG W/ EVIDENT DIVERGENT FLOW
ALOFT.
THESE STORMS SHOULD TRACK EASTWARD INTO PARTS OF SOUTHEAST TEXAS
THIS EVENING AND OVERNIGHT. DUE TO THE TRAINING NATURE...AREAS OF
HEAVY RAINFALL CAN BE EXPECTED AND FF WATCH WAS EXTENDED UNTIL
MIDNIGHT. IT APPEARS THE HIGHEST AMOUNTS WILL LIKELY BE ALONG AND
NORTH OF INTERSTATE 10 WHERE 1 TO 3 INCHES MAY BE OBSERVED...WITH
LOCALIZED HIGHER AMOUNTS. ALTHOUGH THERE IS CONSIDERABLE
UNCERTAINTY...LOCATIONS FURTHER SOUTH SHOULD SEE LESS
ACCUMULATIONS. HOWEVER THE POSSIBILITY OF FLASH FLOODING STILL
EXISTS SHOULD LOCALIZED HEAVY AMOUNTS OCCUR...THEREFORE THAT
REGION WILL ALSO REMAIN IN THE WATCH. AS MENTIONED ABOVE...SEVERE
THREAT REMAINS W/ TORNADOS & WIND DAMAGE PRIMARY THREATS.
BEST DIVERGENCE MOVES OFF TO THE EAST TOWARD MIDNIGHT AND WOULD
ANTICIPATE GENERAL INTENSITY TO INCREASE. AS PRIMARY SHORTWAVE AND
FORCING MOVES OFF INTO OK/ARKANSAS THERE IS SOME CONCERN THE
SOUTHERN PORTION OF THE CONVECTION OVER US WILL SLOW DOWN...LEAVING
A BOUNDARY FOR LINGERING PRECIP OVERNIGHT AND/OR BOUNDARY TO WORK
OFF OF TOMORROW. WE'RE GOING TO JUST HAVE TO WAIT AND SEE HOW
THINGS PLAY OUT AS THERE CONTINUES TO BE DIFFERING MODEL SOLNS -
AND MESOSCALE PROCESSES MIGHT COME INTO PLAY.
WITH THE EXCEPTION OF THE POTENTIAL LINGERING BOUNDARY, ETC FOR
TUE...WE SHOULD SEE PW VALUES DIMINISH BACK INTO THE 1.5-1.7"
RANGE AND SLIGHT MID LEVEL RIDGING BEGIN TAKING SHAPE OVER THE NW
GULF FOR THE REST OF THE WORK WEEK. THIS SHOULDN'T COMPLETELY
SHUTOFF PRECIP CHANCES...BUT SHIFT THEM INTO MORE OF THE USUAL
DIURNAL SCT AFTN/EVNG VARIETY. STILL ANTICIPATE RIDGE TO BE
SUPPRESSED GOING INTO THE WEEKEND AS NEXT WRN TROF MOVES INTO THE
PLAINS. 47
&&
.MARINE...
MODERATE TO STRONG ONSHORE WINDS WILL PERSIST THROUGH THIS EVENING
OVER THE BAYS AND NEARSHORE WATERS AS A STRONG STORM SYSTEM MOVES
ACROSS SOUTHEAST TEXAS. ALTHOUGH THE MAIN IMPACT OF THE SYSTEM WILL
BE OVER THE INLAND AREAS...THERE IS A CHANCE FOR ISOLATED STRONG OR
SEVERE STORMS THROUGH MID EVENING TONIGHT. FROM THERE THE WINDS WILL
GRADUALLY DIMINISH BEGINNING OVERNIGHT TONIGHT AND TUESDAY. THERE
ARE STILL SOME CONCERNS FOR MINOR FLOODING DURING THE TIME OF HIGH
TIDE ALONG THE GULF FACING BEACHES OF THE BOLIVAR PENINSULA LATER
TONIGHT AND TUESDAY MORNING. THE TIDE LEVELS ARE THEN EXPECTED TO
SLOWLY DIMINISH TO NEAR NORMAL DURING THE MID WEEK PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 71 87 73 87 72 / 80 20 20 30 20
HOUSTON (IAH) 72 88 73 88 74 / 70 40 20 30 10
GALVESTON (GLS) 78 85 77 86 78 / 50 20 20 20 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER...WASHINGTON...WHARTON.
HIGH RIP CURRENT RISK UNTIL 9 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: BRAZORIA...CHAMBERS...GALVESTON...
MATAGORDA.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE
FOLLOWING ZONES: MATAGORDA BAY...WATERS FROM FREEPORT TO
THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL MIDNIGHT CDT TONIGHT
FOR THE FOLLOWING ZONES: GALVESTON BAY.
SMALL CRAFT ADVISORY UNTIL 7 AM CDT TUESDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO
60 NM.
&&Hazardous weather outlook, May 25, 3:13 PM CST, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
413 PM CDT MON MAY 25 2015
TXZ163-164-176>179-195>200-210>214-226-227-235>238-262115-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
413 PM CDT MON MAY 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TONIGHT
SHOWERS AND THUNDERSTORMS WILL BE MOVING INTO THE REGION FROM THE
HILL COUNTRY THIS EVENING. HEAVY RAIN AND SEVERE WEATHER ARE BOTH
POSSIBLE. THE BETTER CHANCES OF BOTH WILL LIKELY BE ALONG AND
NORTH OF INTERSTATE 10...ALTHOUGH CANNOT BE DISCOUNTED FURTHER TO
THE SOUTH. RAINFALL ACCUMULATIONS BETWEEN 1 AND 3 INCHES WITH
LOCALIZED HIGHER AMOUNTS ARE POSSIBLE. A FLASH FLOOD WATCH IS IN
EFFECT FOR ALL OF SOUTHEAST TEXAS. REGARDING SEVERE WEATHER...WIND
DAMAGE AND TORNADOES WILL BOTH BE THREATS.
AT THE BEACH...HIGH RISK OF RIP CURRENTS AND ABOVE NORMAL SURF
HEIGHTS CONTINUE THIS EVENING. SWIM NEAR A LIFEGUARD.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE REGION TUESDAY
THROUGH SUNDAY...BUT WILL PROBABLY BE MORE SCATTERED IN NATURE.
RAIN CHANCES INCREASE ONCE AGAIN OVER THE WEEKEND AS THE NEXT STORM
SYSTEM MOVES INTO THE PLAINS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED. PLEASE SEND REPORT OF SEVERE
WEATHER AND FLASH FLOODING VIA TWITTER OR FACEBOOK AT NWSHOUSTON.
GMZ330-335-350-355-370-375-262115-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
413 PM CDT MON MAY 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT FOR ELEVATED WINDS AND SEAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT INTO TUESDAY. WINDS
AND SEAS HIGHER IN AND NEAR STORMS INTO EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, May 25, 12:19 PM CST, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
119 PM CDT MON MAY 25 2015
TXZ195>197-251915-
BURLESON TX-WASHINGTON TX-BRAZOS TX-
119 PM CDT MON MAY 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR BURLESON...WESTERN WASHINGTON AND
NORTHWESTERN BRAZOS COUNTIES UNTIL 215 PM CDT...
AT 117 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BURTON...OR 7 MILES WEST OF BRENHAM...MOVING NORTH AT 35 MPH.
THERE ARE ADDITIONAL CELLS WITHIN THE ADVISORY PULSING UP AS WELL.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
REMEMBER...THE GROUND IS MOIST AND TREES WILL BE MORE PRONE TO FALL
WITH MODERATE TO STRONG WINDS.
LOCATIONS IMPACTED INCLUDE...
WESTERN BRYAN...CALDWELL...SOMERVILLE...SNOOK...BURTON...LAKE
SOMERVILLE DAM...DEANVILLE...CHRIESMAN...QUARRY AND LYONS.
LAT...LON 3073 9662 3073 9660 3070 9656 3074 9646
3088 9637 3009 9643 3010 9663 3013 9665
3015 9665 3016 9667 3025 9672 3025 9669
3030 9664 3030 9667 3032 9669 3033 9675
3059 9690
TIME...MOT...LOC 1817Z 176DEG 31KT 3018 9653Special weather statement, May 25, 1:28 PM CST, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
228 PM CDT MON MAY 25 2015
TXZ163-252000-
HOUSTON TX-
228 PM CDT MON MAY 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOUSTON COUNTY UNTIL
300 PM CDT...
AT 227 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF LATEXO TO
AUSTONIO...AND MOVING NORTH AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CROCKETT...AUSTONIO...GRAPELAND...LATEXO...AND HOUSTON COUNTY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3157 9524 3138 9527 3113 9564 3114 9573
3122 9574 3123 9573 3127 9573 3130 9570
3129 9567 3134 9566 3136 9566 3140 9570
3145 9571 3146 9575 3147 9572 3151 9574
3152 9565 3154 9565 3158 9540 3159 9528
TIME...MOT...LOC 1927Z 180DEG 32KT 3142 9534 3120 9565
40Special weather statement, May 25, 3:37 PM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
437 PM CDT MON MAY 25 2015
TXZ163-176-196-252245-
MADISON TX-HOUSTON TX-BRAZOS TX-
437 PM CDT MON MAY 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON...NORTHWESTERN MADISON
AND NORTH CENTRAL BRAZOS COUNTIES UNTIL 545 PM CDT...
AT 435 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FRANKLIN...OR 10 MILES NORTH OF HEARNE...MOVING EAST-NORTHEAST
AT 50 MPH.
WIND GUSTS UP TO 60 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CROCKETT...AUSTONIO...GRAPELAND...LATEXO...NORMANGEE...WECHES...AND
HOUSTON COUNTY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LEAGUE CITY .
IF ON OR NEAR HOUSTON COUNTY LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN
TEXAS.
LAT...LON 3158 9517 3152 9510 3147 9510 3145 9504
3106 9577 3085 9639 3092 9634 3107 9604
3109 9577 3114 9577 3116 9573 3121 9575
3127 9573 3132 9566 3145 9571 3146 9575
3147 9572 3151 9574 3157 9549
TIME...MOT...LOC 2135Z 240DEG 49KT 3102 9654
40Event by event
16 thunderstorm wind, 14 flash flood, 4 hail, 2 funnel cloud. Local standard time, as filed.
Flash Flood, Brazos
- When
- May 25, 5:00 PM CST to 7:30 PM CST
- Where
- Brazos County, 3.3 mi WNW of Bryan to 1.38 mi ESE of Smetana
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 30.696, -96.417
Numerous roads were closed and impassable in Bryan. High water rescues needed.
Thunderstorm Wind, Houston
- When
- May 25, 5:30 PM CST
- Where
- Houston County, 2.09 mi WSW of Houston City
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.291, -95.464
Thunderstorm winds downed trees.
Thunderstorm Wind, Houston
- When
- May 25, 5:35 PM CST
- Where
- Houston County, 0.92 mi NW of Weches
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 31.538, -95.233
Thunderstorm winds downed trees in Weches.
Flash Flood, Houston
- When
- May 25, 5:55 PM CST to 7:15 PM CST
- Where
- Houston County, 2.12 mi WNW of Crockett to 2.26 mi SW of Crockett
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.332, -95.483
Numerous roads were closed in and around Crockett.
Funnel Cloud, Colorado
- When
- May 25, 6:13 PM CST
- Where
- Colorado County, Weimar
- Reported by
- Law Enforcement
- Coordinates
- 29.700, -96.780
A funnel cloud was sighted north of Interstate 10 near Weimar.
Flash Flood, Grimes
- When
- May 25, 6:15 PM CST to 8:00 PM CST
- Where
- Grimes County, 2.45 mi NNE of Navasota Muni Arpt to 2.27 mi ESE of Navasota Muni Arpt
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 30.405, -96.111
Numerous roads were closed and impassable due to flood waters especially in and around Navasota.
Thunderstorm Wind, Colorado
- When
- May 25, 6:20 PM CST
- Where
- Colorado County, 1.56 mi E of Frelsburg
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.866, -96.524
Thunderstorm winds downed trees on Old New Ulm Road.
Thunderstorm Wind, Washington
- When
- May 25, 6:26 PM CST
- Where
- Washington County, 1.42 mi SSE of Klump
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.102, -96.490
Large trees were downed at the intersection of Dogwood Road and Adamek Road.
Thunderstorm Wind, Washington
- When
- May 25, 6:29 PM CST
- Where
- Washington County, 2.45 mi N of Muellersville
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.135, -96.427
Thunderstorm winds downed trees along FM 332.
Flash Flood, Madison
- When
- May 25, 6:30 PM CST to 9:00 PM CST
- Where
- Madison County, 2.43 mi N of Laceola to 1.22 mi SSW of Laceola
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.965, -95.923
Numerous impassable roads were closed due to flood waters in Madisonville and Midway.
Thunderstorm Wind, Washington
- When
- May 25, 6:31 PM CST
- Where
- Washington County, 0.75 mi SSW of Berlin
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.160, -96.454
Trees were downed near the intersection of Old Mill Creek Road and South Berlin Road.
Flash Flood, Walker
- When
- May 25, 6:35 PM CST to 8:15 PM CST
- Where
- Walker County, 4.01 mi NE of Huntsville Arpt to 2.13 mi WNW of Country Campus
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.763, -95.525
Numerous roads were closed and impassable north of Huntsville.
Thunderstorm Wind, Washington
- When
- May 25, 6:35 PM CST
- Where
- Washington County, 0.69 mi S of Brenham
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.160, -96.400
Thunderstorm winds downed numerous trees in Brenham.
Thunderstorm Wind, Washington
- When
- May 25, 6:45 PM CST
- Where
- Washington County, 5.48 mi SE of Chappell Hill
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.090, -96.210
Thunderstorm winds downed trees along FM 1371.
Flash Flood, Washington
- When
- May 25, 7:00 PM CST to May 26, 6:00 AM CST
- Where
- Washington County, 1.74 mi NE of Berlin to 2.16 mi NNE of Muellersville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.186, -96.427
Numerous roads were closed in the Brenham area.
Flash Flood, Grimes
- When
- May 25, 7:00 PM CST to 11:30 PM CST
- Where
- Grimes County, 1.46 mi WNW of Anderson to 1.09 mi WSW of Plantersville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.491, -96.001
Numerous roads were closed in Anderson. Numerous roads were closed in Plantersville.
Thunderstorm Wind, Austin
- When
- May 25, 7:10 PM CST
- Where
- Austin County, 0.79 mi SW of New Ulm
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.892, -96.489
Thunderstorm winds caused some damage along FM 1094.
Funnel Cloud, Liberty
- When
- May 25, 7:16 PM CST
- Where
- Liberty County, 1.08 mi ESE of Excelsior
- Reported by
- Emergency Manager
- Coordinates
- 30.312, -95.105
A funnel cloud was sighted near the intersection of Highway 59 and Highway 105.
Thunderstorm Wind, Waller
- When
- May 25, 7:40 PM CST
- Where
- Waller County, 4.45 mi SSW of Waller
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.988, -95.939
Thunderstorm winds downed numerous trees throughout the eastern part of the county.
Hail, Harris
- When
- May 25, 7:59 PM CST
- Where
- Harris County, 1.2 mi E of Bellaire
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.700, -95.460
Dime sized hail was reported near the intersection of Beltway 8 and Meadowglen Lane.
Flash Flood, San Jacinto
- When
- May 25, 8:00 PM CST to 10:00 PM CST
- Where
- San Jacinto County, 2.16 mi SSW of Evergreen to 2.48 mi WSW of Willow Spgs
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.520, -95.260
Roads were closed due to flooding throughout the Sam Houston National Forest and around the Lake Livingston Dam.
Thunderstorm Wind, Colorado
- When
- May 25, 8:20 PM CST
- Where
- Colorado County, 0.97 mi SW of Bernardo
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.760, -96.392
Thunderstorm wind damage was reported in Bernardo.
Thunderstorm Wind, Harris
- When
- May 25, 8:23 PM CST
- Where
- Harris County, 2.31 mi SE of Addicks
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 29.755, -95.625
Thunderstorm winds downed trees near the intersection of Eldridge Parkway and Briar Forest.
Flash Flood, Colorado
- When
- May 25, 8:30 PM CST to 11:00 PM CST
- Where
- Colorado County, 3.07 mi NNE of Weimar to 5.34 mi E of Frelsburg
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.738, -96.754
Numerous roads were flooded throughout the county.
Flash Flood, Waller
- When
- May 25, 8:30 PM CST to 10:30 PM CST
- Where
- Waller County, 2.05 mi ENE of Hempstead Arpt to 3.04 mi NNW of Brkshire Mikeska Arp
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.129, -96.047
Numerous roads were closed across the county.
Thunderstorm Wind, Austin
- When
- May 25, 8:30 PM CST
- Where
- Austin County, 0.69 mi S of Sealy
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 29.770, -96.150
Thunderstorm winds downed large tree limbs onto a home. Several wood panel fences were also down.
Thunderstorm Wind, Austin
- When
- May 25, 8:34 PM CST
- Where
- Austin County, 1.51 mi NNE of Sealy
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 29.800, -96.140
Wind gust was estimated just west of San Felipe.
Thunderstorm Wind, Waller
- When
- May 25, 8:40 PM CST
- Where
- Waller County, 3.08 mi WSW of Katy
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.790, -95.850
Thunderstorm winds downed some trees.
Flash Flood, Liberty
- When
- May 25, 8:40 PM CST to May 26, 4:30 AM CST
- Where
- Liberty County, 1.38 mi ESE of Cleveland to 1.01 mi WNW of Kevin
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.340, -95.080
There were numerous roads flooded in Cleveland. Several roads were closed and impassable in Liberty.
Flash Flood, Fort Bend
- When
- May 25, 9:00 PM CST to May 26, 5:00 AM CST
- Where
- Fort Bend County, 1.94 mi WNW of Clodine to 4.08 mi N of Smada
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Property damage
- $1.0 million
- Reported by
- Broadcast Media
- Coordinates
- 29.706, -95.712
Flash flooding occurred across the central and eastern part of the county. There were vehicles flooded with numerous impassable roadways in and around the Sugar Land and Rosenberg areas. There was one drowning fatality.
Flash Flood, Harris
- When
- May 25, 9:30 PM CST to May 26, 5:00 AM CST
- Where
- Harris County, 0.46 mi WSW of Nassau Bay to 2.02 mi NNE of Lake Houston Dam
- Cause
- Heavy Rain
- Deaths
- 6 direct, 1 indirect
- Property damage
- $25 million
- Reported by
- Emergency Manager
- Coordinates
- 29.527, -95.087
Heavy rain produced flash flooding in and around the city of Houston that caused numerous creek and bayou overflows. Multiple water rescues were conducted. Numerous roads were impassable due to flooding that was as high as six feet deep. Hundreds of vehicles were stranded in the flood water. Flood waters inundated at least 2,585 homes and 73 commercial buildings. Many bayous, including Brays, Keegans, Buffalo (610 Loop to Downtown Houston), White Oak, Armand, and Halls were out of banks. Additional flooding occurred along Brickhouse Gully, South Mayde Creek, San Jacinto River, Clear Creek, Rummel Creek, Willow Water Hole, Cypress Creek, Little Cypress Creek, Willow Creek and Spring Creek. There were six directly related drowning fatalities.
Thunderstorm Wind, Wharton
- When
- May 26, 1:32 AM CST
- Where
- Wharton County, 3.67 mi E of Hungerford
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.405, -96.019
Thunderstorm wind damage was reported near County Road 216 and Machaville Road. There was some tree damage and home window damage.
Hail, Fort Bend
- When
- May 26, 2:45 AM CST
- Where
- Fort Bend County, 0.92 mi NW of Fresno
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 29.540, -95.460
Golf ball sized hail was reported north of Fresno.
Hail, Brazoria
- When
- May 26, 2:58 AM CST
- Where
- Brazoria County, 4.19 mi N of Manvel
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.530, -95.340
Dime size hail was reported between Manvel and Pearland.
Hail, Harris
- When
- May 26, 3:17 AM CST
- Where
- Harris County, 1.53 mi SW of Ellington Field
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.584, -95.147
Dime sized hail was reported near the intersection of Clear Lake City Blvd and El Camino Real.
Flash Flood, Austin
- When
- May 26, 4:40 AM CST to 6:00 AM CST
- Where
- Austin County, 8.36 mi NNE of Kenney to 9.27 mi N of Cat Spg
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.161, -96.273
Several roads were closed and impassable between Bellville and Chappell Hill.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, May 25, 20152 deaths · 1 injured · $19 million · EF1 · 28 events
- Tornadoes and Flash Flooding in Oklahoma, May 25, 20151 death · 1 injured · $20,000 · EF3 · 16 events
- Tornadoes and Flash Flooding in Oklahoma, May 25 to 26, 2015$746,000 · EF2 · 34 events
- Tornadoes and Flash Flooding in Texas, May 25, 2015$1.0 million · EF2 · 24 events
- Flooding in Arkansas, May 25 to 31, 20151 death · 4 events
- Tornado and Damaging Winds in Louisiana, May 25, 2015$720,000 · EF1 · 16 events
- Tornadoes and Flash Flood in Mississippi, May 25, 2015$200,000 · EF1 · 4 events
- Tornado and Flash Flooding in Texas, May 25, 2015$82,000 · EF1 · 13 events
- Flash Flood and Damaging Winds in Arkansas, May 25, 2015$260,000 · 65 kt wind · 6 events
- Flash Flooding and Flooding in Kansas, May 25, 2015$150,000 · 1.25 in hail · 16 events
- Flash Flood and Hail in Texas, May 25, 2015$85,000 · 1 in hail · 7 events
- Flash Flooding and Damaging Wind in Oklahoma, May 25, 2015$100,000 · 55 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 579781, 579780, 579797, 579791, 579784, 579782, 579783, 579785, 579786, 579787, 579788, 579789, 579790, 579792, 579793, 579794, 579796, 579795, 579798, 579799, 579800, 579822, 579805, 579804, 579806, 579807, 579817, 579820, 579823, 579778, 579777, 579825, 579827, 579826, 579828, 579824.